MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G23864
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As originally reported, during an unspecified procedure the hub of a cxi support catheter came off.The device was in the patient without wire access.It was reported that nothing was left in the patient and the patient did not "suffer".The device was returned on 13oct2025 and upon preliminary evaluation of the device it was noted that the shaft of the catheter broke with in the hub.Additional information has been requested.
 
Event or Problem Description
Additional information was received 24oct2025.The procedure involved multiple interventions including intravascular lithotripsy, percutaneous transluminal balloon angioplasty, and stent placement.The patient had multi-level aortoiliac occlusive disease of the right lower extremity, and the right superficial femoral and posterior tibial arteries were occluded.Access was obtained in the left femoral artery to target the right lower extremity, down to the posterior tibial artery.The catheter was advanced through another manufacturer¿s 45-centimeter sheath, and multiple wires were used during the procedure.It is unknown if resistance was encountered upon insertion or advancement of the catheter.A power injector was not used.The device separated in the middle of the procedure.It is unknown what was attached to the hub at the time of the event.The catheter was manually removed from the patient.The procedure was completed successfully, with in-line flow via peroneal artery runoff with multi-phasic pedal doppler signals after the interventional procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: h6 (annex f).Additional information: b3, b5 & d10.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during an unspecified procedure the hub of a cxi support catheter came off.The device was in the patient without wire access.It was reported that nothing was left in the patient and the patient did not "suffer".The device was returned on 13oct2025 and upon preliminary evaluation of the device it was noted that the shaft of the catheter broke within the hub.Additional information was received 24oct2025.The procedure involved multiple interventions including intravascular lithotripsy, percutaneous transluminal balloon angioplasty, and stent placement.The patient had multi-level aortoiliac occlusive disease of the right lower extremity, and the right superficial femoral and posterior tibial arteries were occluded.Access was obtained in the left femoral artery to target the right lower extremity, down to the posterior tibial artery.The catheter was advanced through another manufacturer¿s 45-centimeter sheath, and multiple wires were used during the procedure.It is unknown if resistance was encountered upon insertion or advancement of the catheter.A power injector was not used.The device separated in the middle of the procedure.It is unknown what was attached to the hub at the time of the event.The catheter was manually removed from the patient.The procedure was completed successfully, with in-line flow via peroneal artery runoff with multi-phasic pedal doppler signals after the interventional procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The shaft was separated at the hub, with shaft material remaining within the hub under the strain relief.No other damage was noted.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional complaints on the final or sub-assembly lots.The product ifu states ¿this catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that procedural issues contributed to the event.Although it is unknown if resistance was encountered, if resistance occurred (due to the occluded anatomy and/or ancillary devices) and the device was withdrawn by pulling on the hub, the catheter could become damaged, leading to separation.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23378661
Report Number1820334-2025-01317
Device Sequence Number8823986
Product Code KRA
UDI-Device Identifier00827002238640
UDI-Public(01)00827002238640(17)280331(10)16533719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23864
Device Catalogue NumberCXI-2.6-18-135-ANG2
Device Lot Number16533719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer10/24/2025
02/12/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date11/19/2025
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINNACLE 45CM SHEATH.; SHOCKWAVE DEVICE.; V-18 CONTROL WIRE.
Patient SexUnknown